U.S. doctors online nowAsk doctors free
Trinidad and Tobago
A 20-year-old female asked:

Spotted immediately after unprotected sex. have had brown spotting for two days. period was supposed to end 2 days ago.taking yaz (drospirenone and ethinyl estradiol) birth control.help?

2 doctor answers2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.
Dr. Douglas Lawson
Obstetrics and Gynecology 29 years experience
Post coital bleed: If you had some remaining menstrual tissue that hadn't been expelled during your period, sex may cause it to come out. Female orgasm and sex in general causes some uterine cramping (contractions). The other concern would be a cervical infection and bleeding from the penis hitting the cervix with subsequent bleeding.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 17, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.